MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50788
Medical Device Problem Codes Break (1069); Flaked (1246)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2: common name & product code = dqx - wire, guide, catheter; pdu - catheter for crossing total occlusions e1: customer name and address = postal code: cf14 4xw phone: (b)(6).G4: pma/510(k) number = k171897.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a below-the-knee angioplasty procedure involving the right posterior tibial artery (pta), the tip of an approach to microwire wire guide separated upon removal of the device.Antegrade access was obtained in the right common femoral artery with an unknown 4-french, 11-centimeter sheath to target the posterior tibial artery.A diagnostic angiogram was performed during the procedure, as well as angioplasty of the anterior tibial artery.The posterior tibial artery was occluded and severely calcified, without significant tortuosity.The wire was not altered prior to use.Resistance was not encountered when the wire was inserted into another manufacturer¿s catheter; however, resistance was reportedly encountered ¿during wire drilling¿ into the calcified segment of the vessel.The wire became stuck in the catheter, within the occluded pta segment.The tip of the wire separated and unraveled and remains in the occluded segment of the mid- posterior tibial artery.The wire was not pulled or manipulated backwards through a needle or other metal instrument during the procedure.Reportedly, the customer does not suspect a malfunction of the wire, as it broke off due to a highly/severely calcified lesion.The physician reported that it ¿was a potential event of the procedure¿.The other vessels were reportedly patent at the end of the procedure, with ¿some¿ spasm of the distal anterior tibial artery noted.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a below-the-knee angioplasty procedure involving the right posterior tibial artery (pta), the tip of an approach cto microwire wire guide separated upon removal of the device.Antegrade access was obtained in the right common femoral artery with an unknown 4-french, 11-centimeter sheath to target the posterior tibial artery.A diagnostic angiogram was performed during the procedure, as well as angioplasty of the anterior tibial artery.The posterior tibial artery was occluded and severely calcified, without significant tortuosity.The wire was not altered prior to use.Resistance was not encountered when the wire was inserted into another manufacturer¿s catheter; however, resistance was reportedly encountered ¿during wire drilling¿ into the calcified segment of the vessel.The wire became stuck in the catheter, within the occluded pta segment.The tip of the wire separated and unraveled and remains in the occluded segment of the mid- posterior tibial artery.The wire was not pulled or manipulated backwards through a needle or other metal instrument during the procedure.Reportedly, the customer does not suspect a malfunction of the wire, as it broke off due to a highly/severely calcified lesion.The physician reported that it ¿was a potential event of the procedure¿.The other vessels were reportedly patent at the end of the procedure, with ¿some¿ spasm of the distal anterior tibial artery noted.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire measured 188.4-centimeters in length, and tip separation was confirmed.A portion of the coating was missing at approximately 37.7-centimeters and extending approximately 10-centimeters in length, exposing the bare metal of the wire.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu warns ¿avoid forceful angulation.¿ the ifu also cautions not to advance or torque the wire guide without visual evidence of the corresponding movement of the distal tip.The ifu instructs ¿torquing or advancing against resistance may cause vessel trauma or device damage that can lead to device fracture.If resistance is noted tactilely or visually under fluoroscopy, determine the cause and relieve the resistance.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The posterior tibial artery was reportedly occluded and severely calcified, and resistance was encountered as the user attempted to ¿drill¿ the wire into a calcified segment of the vessel.The tip of the wire separated after becoming stuck in the catheter/occluded anatomy and remains in the occluded segment of the mid- posterior tibial artery.The ifu instructs ¿torquing or advancing against resistance may cause vessel trauma or device damage that can lead to device fracture.If resistance is noted tactilely or visually under fluoroscopy, determine the cause and relieve the resistance.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21183972
Report Number1820334-2025-00071
Device Sequence Number4287106
Product Code DQX
UDI-Device Identifier00827002507883
UDI-Public(01)00827002507883(17)260805(10)15811662X
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2026
Device Model NumberG50788
Device Catalogue NumberCMW-14-190-18G
Device Lot Number15811662X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FR KIMAL VASCULAR ACCESS SET.; BD PRESTO INFLATION DEVICE.; COMMAND WIRE 18 ST 0.018 300CM.; TERUMO GUIDEWIRE (ANGLED).; TERUMO NAVICROSS 135CM 0.018 CROSSING CATHETER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown